What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 10, 3:17 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, May 10, 3:17 PM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
417 PM EDT Thu May 10 2018
.SYNOPSIS...
A cold front will cross the region this evening and then stall
over the Mid-Atlantic a bit to our south on Friday. The front
will oscillate over the region during the weekend with a slight
shift to the north on Saturday and then back to the south on
Sunday. Several waves of low pressure are expected to move
across the front during this timeframe.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Mid afternoon surface analysis reveals an area of low pressure over
Hudson Bay with a cold front extending southward from the low into
the eastern Great Lakes and Ohio Valley region. A secondary cold
front lags about 150-200 miles to the west of the initial cold
front. Looking farther downstream and toward the Mid Atlantic, a pre-
frontal/lee surface trough was sharpening near the Blue Ridge
Mountains. The pre-frontal trough is expected to move eastward
across the region late this afternoon/early evening. The synoptic
cold front quickly follows behind it, passing through late this
evening while the trailing secondary cold front moves through late
tonight.
As discussed this morning, convective initiation this afternoon has
been focused near both the pre-frontal trough near the Blue Ridge
Mountains and the primary cold front over central and southwestern
PA. Storms associated with the pre-frontal trough is still expected
to move through our southern zones (i.e., Delmarva) between
approximately 5-8 PM though there is a potential for isolated
storms to form earlier (after 4 PM) and farther north (into
southeastern PA) with the potential for an additional (yet
subtle) source of lift near a residual boundary that setup on
the western periphery of this morning's marine stratus deck).
The greatest risk of severe thunderstorms with the pre-frontal
trough will be across the eastern shore of Maryland and adjacent
central/southern Delaware where less cloud cover has allowed
for a greater degree of destabilization to occur thus far today.
The second line of storms just ahead of the cold front looks to
move into our far northwestern zones early this evening. Given
the later arrival of the convection that is largely diurnally
driven, the greatest risk for severe storms will be across Berks
County, the southern Poconos, Lehigh Valley and Delaware Water
Gap region during the 6-8 PM time frame. This activity should
start to wane after sunset, meaning a diminishing severe threat
farther downstream into the Delaware Valley and NJ. What's left
of these showers is expected to move off the coast late this
evening.
The secondary cold front moves through the area overnight, resulting
in a northwesterly wind shift. Low temperatures by daybreak will
generally be in the 55-60 degree range, except about 4-8 degrees
cooler in the higher elevations of the southern Poconos.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The primary cold front will move well south and east of our
area in the morning while a trailing surface trough lingers near
the coast. The weather will be conducive for outdoor activities
with periods of sunshine, a light breeze around 10 mph, and
highs in the 70s (60s for the high elevations I-80 north and at
the shore).
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Through this extended period, a more-or-less zonal flow pattern
at mid-levels will persist across the Great Lakes and into the
Northeast. Most synoptic-scale forcing associated with short
waves and jet streaks should remain will to our north over
Canada. There will be a persistent east-west frontal zone across
the mid-Atlantic region which is expected to shift north or
south at times this weekend and into next week. This low level
pattern will result in at least a chance for rain much of the
time as well as larger than usual temperature contrasts from
north to south.
For Saturday a wave of low pressure is forecast to move across
the PA/NJ and then offshore for Sunday. The front should lift
north into NJ/PA and of the wave and then sink south again onr
Sunday. Much of the area will see very warm and humid conditions
on Saturday with showers and thunderstorms likely. North NJ and
adjacent PA could be considerably cooler, depending on how far
north the front can move. Sunday will be much cooler with mostly
cloudy skies and an east wind off the Atlantic. With the E-W
front in place and PWATs of 1.5 inches or better, there is some
potential for exessive rain and flooding, especially if t-storm
training develops.
Going into next week, Monday should have relatively low chance
PoPs and near normal temps with weak high pressure over the area
and the frontal boundary slightly to our south. The front is
expected to shift gradually north through mid-week resulting in
slowly increasing temps and moisture and along with a better
chance of afternoon showers and thunderstorms by Wednesday.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through this evening...Focus will be on the convection to our west
that could move across the terminals late this afternoon and
evening. The greatest risk for storms will generally be during the
22-02Z window though not all TAF sites will experience a direct hit.
Brief IFR restrictions (mainly VSBY in heavy downpours) and locally
strong gusts in excess of 40 kt are possible with the strongest
storms, particularly in vicinity of ABE and RDG from 22Z-00Z. The
onset of stronger S-SW wind gusts near 20 kt have been slower to
develop so far this afternoon due to the cloud cover but they should
occur briefly during the 20-23Z time frame. Otherwise VFR is
expected.
Overnight...VFR expected behind a cold front. Fropa will be marked
by a wind shift from SW to W around midnight and to NW overnight.
Friday...VFR. NW winds 5-10 kt. However, winds may shift out of the
S-SE in ACY later in the afternoon if a sea-breeze front is able to
progress that far inland (moderate confidence on that
happening).
Outlook...
Saturday and Saturday night: Periods of sub-VFR conditions likely in
showers and thunderstorms. South winds may gust to 20 kts during the
day. Confidence moderate, except low on sub-VFR timing.
Sunday and Sunday night: Periods of sub-VFR conditions likely with
low clouds and showers. Northeast winds generally less than 10 kts.
Confidence moderate, except low on sub-VFR timing.
Monday and Tuesday: VFR conditions expected with light winds.
Confidence moderate.
&&
.MARINE...
Through tonight...SCA remains in effect thru early this evening for
the lower DE Bay (Brandywine currently gusting to 28 kt) and for the
coastal waters through midnight. Stronger S-SW wind gusts near 25 kt
have been a bit slower to develop in the coastal waters due to
deeper mixing being inhibited by earlier cloud cover. However, with
clearing occurring, expect 25 kt gusts to become more widespread in
the coastal waters through sunset. Seas is forecast to build to 5-6
ft in response to the strengthening wind field, then subside
overnight as winds weaken and shift out of the W and then NW.
Friday...Winds and seas below SCA criteria.
Outlook...
Saturday and Saturday night: Winds and seas may reach small
craft advisory criteria from mid-morning Saturday into Saturday
evening as stronger southerly winds develop. Winds and waves may
be locally higher in scattered thunderstorms.
Sunday: Sub-advisory conditions with scattered showers and NE winds.
Monday through Tuesday: Continued sub-advisory conditions with a few
showers possible on Tuesday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450>455.
Small Craft Advisory until 7 PM EDT this evening for ANZ431.
&&
Synopsis...Davis
Near Term...Klein
Short Term...Klein
Long Term...AMC
Aviation...AMC/Klein
Marine...AMC/KleinHazardous weather outlook, May 10, 3:23 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
423 PM EDT Thu May 10 2018
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-
PAZ054-055-060>062-070-071-101>106-112030-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Cumberland-Carbon-
Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
423 PM EDT Thu May 10 2018
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Tonight.
Scattered thunderstorms are anticipated later this afternoon and
evening. A few of these storms may become severe with the potential
to produce damaging winds and possibly large hail. The greatest risk
for severe thunderstorms will be from 5 PM to 9 PM.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Multiple rounds of showers and storms are expected this weekend
through next week. There is at least some potential for locally
heavy rainfall and flooding during this period. However,
considerable uncertainty remains. Stay tuned to the latest
forecasts.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ013-014-020-022>027-112030-
Delaware Beaches-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
423 PM EDT Thu May 10 2018
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Multiple rounds of showers and storms are expected this weekend
through next week. There is at least some potential for locally
heavy rainfall and flooding during this period. However,
considerable uncertainty remains. Stay tuned to the latest
forecasts.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-112030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
423 PM EDT Thu May 10 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The potential for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, May 10, 4:50 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
550 PM EDT THU MAY 10 2018
PAZ054-055-102245-
Monroe-Carbon-
550 PM EDT THU MAY 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CARBON AND
MONROE COUNTIES...
At 549 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ledgerdale to near Moosic to Luzerne
to Pond Hill to Eyers Grove. Movement was east at 35 mph.
Winds up to 40 mph and half inch hail are possible with these storms.
Locations impacted include...
Mount Pocono, East Stroudsburg, Tobyhanna, Jim Thorpe, Weatherly,
Pocono Pines, Pocono Raceway, Lake Harmony, Skytop, Tannersville,
Mountainhome, Alpine Mountain, Long Pond, Albrightsville, Hernyville,
Sun Valley, Arrowhead Lake, Jonas, Meckesville and Reeders.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4115 7515 4114 7509 4110 7504 4095 7528
4086 7594 4091 7599 4101 7573 4103 7574
4105 7577 4109 7577 4113 7569 4112 7564
4123 7554 4125 7513
TIME...MOT...LOC 2149Z 273DEG 31KT 4139 7527 4135 7566 4128 7592 4115
7611 4107 7651
GorseSpecial weather statement, May 10, 5:47 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
647 PM EDT THU MAY 10 2018
NJZ001-102315-
Sussex-
647 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
At 647 PM EDT, a strong thunderstorm was located near Dingmans Ferry,
or 9 miles southwest of Montague, moving east at 25 mph.
Winds up to 40 mph and half inch hail are possible with this storm.
Locations impacted include...
Newton, Montague, Franklin, Hamburg, Ogdensburg, Sussex, Branchville,
Pellettown, Crandon Lakes, Hainesville and Lake Mohawk.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4130 7457 4127 7451 4101 7464 4114 7492
4121 7486 4123 7487 4128 7484 4132 7479
TIME...MOT...LOC 2247Z 287DEG 23KT 4123 7495
Gorse